MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Unspecified Infection (1930); Atrial Perforation (2511)
Date of Event 11/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a lead extraction procedure, a liberator and one tie was used.While using traction to extract the lead, the liberator and one tie slipped and pulled away from the lead tip.The physician then attached suture ties to the lead to try and make it more secure, then as more traction was used, the lead snapped and the locking stylet and partial lead came out.The patient suffered a right atrial perforation.The physician performed a sub xiphoid window and repaired the perforation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Correction of contact information.Investigation - evaluation.A review of device history record, documentation, quality control, manufacturing instructions, and complaint history was conducted during the investigation.The product will not be returned for the investigation.If the device becomes available complaint will be reopened and investigation will be performed at that time.Review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.Review of device history record did not observe any non-conformances that may have contributed to this incident.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6169383
Report Number2522007-2016-00016
Device Sequence Number16322929
Product Code DQX
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)190930(10)N141202
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2016
Supplement Date Received by Manufacturer06/02/2017
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date09/05/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR